MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926012400
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.  (b)(4).Device evaluated by mfr.: synergy ii us mr 4.00 x 12mm stent delivery system was returned for analysis.A visual and microscopic examination of the stent identified stent damage and movement on the balloon.The stent had moved 6mm in a proximal direction on the balloon.Damage was noted to the proximal stent struts; struts were misaligned and some were situated over the proximal markerband.The distal crimped stent outer diameter was measured and was within the maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.Stent crimp markings were evident on the exposed balloon wall indication correct positioning and crimping of the stent prior to the complaint incident.A visual and tactile examination of the hypotube identified multiple hypotube kinks.A visual and tactile examination of the shaft polymer extrusion found no issues.A visual and microscopic examination of the tip found no issues.No other issues were identified during the product analysis.The investigation conclusion is user / use error as there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer or expected by the user.Dfu states "do not attempt to pull an unexpanded stent back into the guide catheter, as stent or coating damage or stent dislodgment from the balloon may occur.¿¿ (b)(4).
 
Event or Problem Description
Same case as mdr id#: 2134265-2018-02329 and 2134265-2018-03092.It was reported that stent moved on balloon occurred.The target lesion was located in the circumflex artery.After engaging the lesion with a non-bsc guide catheter and a guidezilla guide extension catheter, a 4.00x12mm synergy ii drug-eluting stent was advanced to treat the lesion.However, the device was not placed correctly and the physician then pulled the stent back through both devices.As the physician put the stent back in, the stent got stripped off the balloon at the transition, at the collar of the guidezilla.The stent was removed with the balloon together.Furthermore, a 4.00x16mm synergy ii drug-eluting stent was advanced; however at some point during the procedure, the physician claimed that when the device was removed the balloon looked larger on either side of the stent.Thus, the physician opted not to use the device.The procedure was completed with another synergy stent.No patient complications were reported and the patient's status was fine.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7376842
Report Number2134265-2018-02261
Device Sequence Number11033712
Product Code NIQ
UDI-Device Identifier08714729840077
UDI-Public08714729840077
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2018
Device Model NumberH7493926012400
Device Catalogue Number39260-1240
Device Lot Number0020611381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1